Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 294, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2007, 8:51 AM CDT for Guadalupe County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 8:51 AM CDT (13:51 UTC)
- Expired
- Jul 4, 2007, 2:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 16 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:02 AM CDT | FLASH FLOOD | 8 Wsw Seguin, TX | CREEK RD CLOSED SOUTH OF WEIL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 041351
FFWEWX
TXC187-041945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 AM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SEGUIN...
* UNTIL 245 PM CDT
* AT 848 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZORN...
MCQUEENEY...KINGSBURY AND GERONIMO
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2939 9784 2939 9812 2949 9813 2949 9817
2957 9824 2957 9829 2959 9832 2969 9808
2985 9790 2983 9785 2980 9785 2975 9778
2971 9777 2966 9765
$$3 follow-up statements
000
WGUS74 KEWX 041610 RRA
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1110 AM CDT WED JUL 4 2007
TXC187-041945-
GUADALUPE TX-
1110 AM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
GUADALUPE COUNTY...
AT 1112 AM CDT...WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WERE
MOVING NORTHWEST AT 10 MPH ACROSS THE COASTAL PLAINS AND SOUTHERN
PORTIONS OF SOUTH CENTRAL TEXAS. THESE STORMS WILL PRODUCE
ADDITIONAL RAINFALL OVER GROUNDS WHICH ARE ALREADY SATURATED.
ONGOING FLASH FLOODING IS LIKELY ACROSS THIS REGION.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZORN...KINGSBURY AND GERONIMO.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT EVER DRIVE WHERE WATER COVERS THE ROAD.
LAT...LON 2939 9784 2939 9812 2949 9813 2949 9817
2957 9824 2957 9829 2959 9832 2969 9808
2985 9790 2983 9785 2980 9785 2975 9778
2971 9777 2966 9765
$$000
WGUS74 KEWX 041823
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 PM CDT WED JUL 4 2007
TXC187-041945-
GUADALUPE TX-
123 PM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
GUADALUPE COUNTY...
AT 124 PM CDT...LIGHT RAIN WAS FALLING ACROSS MUCH OF SOUTH CENTRAL
TEXAS. HOWEVER...DUE TO ALREADY SATURATED GROUNDS AND RUNOFF FROM
PREVIOUS RAINFALL...FLASH FLOODING CAN STILL BE EXPECTED THROUGH
THE AFTERNOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZORN...KINGSBURY AND GERONIMO.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES. TURN AROUND DONT DROWN.
LAT...LON 2939 9784 2939 9812 2949 9813 2949 9817
2957 9824 2957 9829 2959 9832 2969 9808
2985 9790 2983 9785 2980 9785 2975 9778
2971 9777 2966 9765
$$000
WGUS74 KEWX 041935
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CDT WED JUL 4 2007
TXC187-041945-
GUADALUPE TX-
235 PM CDT WED JUL 4 2007
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 245 PM CDT
FOR GUADALUPE COUNTY...
THE HEAVIEST OF THE RAINFALL OVER GUADALUPE COUNTY HAS DISSIPATED.
HOWEVER...THERE IS AN ONGOING CHANCE FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY ADDITIONAL RAIN MAY
CAUSE FLASH FLOODING.
LAT...LON 2939 9784 2939 9812 2949 9813 2949 9817
2957 9824 2957 9829 2959 9832 2969 9808
2985 9790 2983 9785 2980 9785 2975 9778
2971 9777 2966 9765
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:27 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 6:27 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 AM CDT WED JUL 4 2007 .AVIATION... A NEAR CONTINUOUS PATTERN FOR CONVECTION WILL PERSIST FOR THE PERIOD. AN AREA OF THUNDERSTORMS WILL SPREAD SLOWLY NORTH FROM PEARSALL TO SAN ANTONIO TO LA GRANGE TO ENCOMPASS THE EASTERN TWO- THIRDS OF SOUTH CENTRAL TEXAS BY AROUND NOON. MORE SCATTERED CONVECTION SHOULD THEN BECOME POSSIBLE IN THE EARLY AFTERNOON ACROSS THE DRT AREA. LOW IFR CIGS COULD BRIEFLY OCCUR AT ANY TIME OF DAY. THUS WILL TRY TO NAIL DOWN THE EARLY PERIODS AND OPT FOR GENERAL TRENDS FOR THE REMAINDER OF THE FORECAST. && .PREV DISCUSSION... /ISSUED 328 AM CDT WED JUL 4 2007/ DISCUSSION... THE UPPER LOW LOCATED ON TOP OF US THIS MORNING AND IS FORECAST TO SLOWLY WOBBLE TOWARD THE SOUTHWEST ACROSS THE RIO GRANDE INTO MEXICO OVER THE NEXT 24-48 HOURS. THIS WILL KEEP SOUTH CENTRAL TX ON THE DANGEROUSLY WET SIDE OF THE UPPER LOW AT LEAST FOR THE NEXT TWO DAYS AS DEEP GULF MOISTURE FEEDS INTO THE AREA...MAKING FOR VERY EFFICIENT WARM RAIN PROCESSES ON TOP OF ALREADY SATURATED SOILS. IN ADDITION WATER VAPOR IMAGERY AND GFS TIME CROSS SECTIONS INDICATE POSSIBLE UPPER LEVEL SUB-TROPICAL MOISTURE TAP FROM THE PACIFIC FEEDING INTO THE AREA. HAVE NO CHOICE BUT TO EXTEND THE FLASH FLOOD WATCH THRU THURSDAY AFTERNOON WITH HEAVIEST RAIN FOCUS SLOWLY SHIFTING WESTWARD TOWARD THE RIO GRANDE PLAINS BY LATE TONIGHT/THURSDAY AND POSSIBLY INTO FRIDAY. LONG RANGE GUIDANCE MOVE REMNANTS OF THE UPPER LOW BACK NWD INTO WEST CENTRAL TX OVER THE WEEKEND INTO EARLY NEXT WEEK SO HAVE CONTINUED TREND OF LOWER CHANCE-SLIGHT CHANCE POPS...BUT STAYING ABOVE MEX GUIDANCE POPS WHICH ALWAYS TREND TOWARD MUCH DRIER CLIMATOLOGY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 71 85 72 90 / 70 60 60 40 50 AUSTIN BERGSTROM INTL AIRPORT 82 71 85 72 89 / 70 60 60 40 50 DEL RIO INTL AIRPORT 91 72 89 73 90 / 70 60 70 60 50 SAN ANTONIO INTL AIRPORT 83 72 86 74 90 / 80 60 60 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jul 4, 5:02 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT WED JUL 4 2007 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 502 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTH CENTRAL TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA. THERE IS A MODERATE TO HIGH POTENTIAL FOR EXCESSIVE RAINFALL FROM WAVES OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 3, 8:22 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 4, 6:56 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Karnes, Lavaca | 6 hr |
| Jul 4, 6:56 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Frio, Karnes, Lavaca | 6 hr |
| Jul 4, 7:57 AM CDT | Flash Flood Warning | EWX | Wilson | 6 hr |
| Jul 4, 8:11 AM CDT | Flash Flood Warning | EWX | Gonzales | 6 hr |
| Jul 4, 9:58 AM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Jul 4, 10:59 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 4, 12:52 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 6 hr |
| Jul 4, 12:56 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, DeWitt, Frio, Karnes | 2 hr |
| Jul 4, 1:33 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 4, 1:54 PM CDT | Flash Flood Warning | EWX | Bexar | 66 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.